MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IV) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IV) CATHETER
Model Number C2IVL3012
Medical Device Problem Codes Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 11/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was returned to shockwave medical, inc.For investigation.During investigation, it was found that the reported difficulty removing the catheter could not be replicated.Based on the reported event, when the physician attempted to pull the guiding catheter out of the lad, it was pulled deep into the left main (lm).This resulted in a dissection in the distal (lm), into the proximal lad and the circumflex (cx) arteries.A review of the manufacturing and test documentation does not reveal any issues with the manufacturing of the device.The device passed all of swmi's acceptance criteria prior to shipping.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Event or Problem Description
A shockwave coronary lithotripsy catheter was used on a patient who underwent a percutaneous coronary intervention (pci) procedure to treat a concentric de novo lesion in the left anterior descending (lad) artery.Access to the lesion was obtained via the left femoral artery.Prior to the procedure, the lesion was pre-dilated with a 2.0 x 15mm non-compliant (nc) balloon.When the 3.0 x 12mm ivl catheter was advanced to the target vessel, the balloon would not cross the lesion.The ivl was removed, and the lesion was pre-dilated again with a 2.75 x 20mm nc balloon.Afterwards, the ivl catheter was re-inserted along with a 45cm sheath to use as a support.The guidewire was already inserted into the lad artery and the ivl catheter was inserted over that wire through the guide catheter.This time the ivl balloon was able to cross and successfully delivered 60 pulses.When the physician attempted to pull the guide catheter out of the lad, the guide catheter was pulled deep into the left main (lm).This resulted in a dissection in the distal (lm), into the proximal lad and the circumflex (cx) arteries.The pci procedure was not able to be fully completed due to dissection.The ivl treatment was able to be completed, but the stent was unable to be implanted due to the dissection that occurred while trying to remove the ivl catheter.The pci was aborted, and the patient was immediately sent to surgery.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IV) CATHETER
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IV) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95133
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 96054
MDR Report Key15859001
Report Number3015053858-2022-00067
Device Sequence Number6940783
Product Code QMG
UDI-Device Identifier00195451000096
UDI-Public(01)00195451000096(17)240531(10)0220504B
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberC2IVL3012
Device Catalogue NumberC2IVL3012
Device Lot NumberA220504B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Initial Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014" GUIDEWIRE (UNKNOWN MANUFACTURER); 45 CM SHEATH (UNKNOWN MANUFAXTURER); GUIDE CATHETER (UNKNOWN MANUFACTURER); NON-COMPLIANT BALLOONS (UNKNOWN MANUFACTURER)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age83 YR
Patient SexMale